• Quote of the Day
    "We can never obtain peace in the outer world until we make peace with ourselves."
    Dalai Lama, posted by David Baxter

Thelostchild

Member
Joined
Mar 11, 2006
Messages
669
Points
16
I'm on Seroquel for sleep as you all probably know. And I have been have the weirdest things going on. One night I took my medicine and I was asleep and my g grandma was yelling cause she feel out of bed I got in there and ran on my crutches and all of a sudden I passed out. My dad had to carry me to my bed. And all that next day my hands had the shakes and all that night. I took my meds and then I was feel hungry so I ate and I felt like I was going to pass out again. And all that day that I was shaky I did eat and it would stop and usually thats what happens to me if i don't eat, I shake, my stomach feels awful. Anyway I don't know if its the Seroquel or if maybe there might be a chance that I'm diabetic? Any one have any info on that?
 

Thelostchild

Member
Joined
Mar 11, 2006
Messages
669
Points
16
Re: passing out on serequel

Syncope

Syncope refers to a temporary loss of consciousness usually related to temporary insufficient blood flow to the brain ? a fainting spell. It may be caused by many different factors including emotional stress, pooling of blood in the legs due to sudden changes in body position, or heavy sweating. Syncope may occur during violent coughing spells (especially in men) because of rapid changes in blood pressure. It also may result from a number of heart and lung disorders.
What is neurally mediated syncope?
Neurally mediated syncope (NMS) is a benign form of fainting that's common in children and teenagers. NMS occurs because blood pressure drops, reducing circulation to the brain and causing loss of consciousness. If the syncope is prolonged, it can trigger a seizure. Placing the child in a reclining position will restore blood flow and consciousness and end the seizure.

Children who have NMS are not abnormal, but any child who loses consciousness suddenly during exercise or stress or "for no good reason" should be taken to a physician for testing.

2006 American Heart Association, Inc. All rights reserved.
http://www.americanheart.org/
 

Daniel

Forum Supporter
MVP
Joined
Aug 5, 2004
Messages
20,758
Points
113
Re: passing out on serequel

Why don't you call your psychiatrist? The dose may need to be adjusted, etc.
Also, as you probably know, there are other drugs that can help with sleep like Klonopin that will not be as sedating as Seroquel but may have less side effects.
 

Thelostchild

Member
Joined
Mar 11, 2006
Messages
669
Points
16
Re: passing out on serequel

I have been on allot of sleeping medicine. But I will call him and let him know whats up. I was planning on doing that. I have tryed Klonopin
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
38,190
Points
113
It probably is related to Seroquel - there is a known side-effect (reported in about 4% of people taking Seroquel) called Postural Hypotension, which is basically a drop in blood pressure when you stand up suddenly.

As with ANY unusual side-effects, contact your doctor and let him/her know what is happening.
 

ThatLady

Member
Joined
Nov 4, 2004
Messages
4,104
Points
36
As Dr. Baxter said, it could well be the Seroquel that's causing this problem; however, you really need to let your doctor know what's happening. There's no way to know if you have diabetes without testing your blood sugar. An A1C (glycated hemoglobin test) can be run to see what your blood sugars have been doing over the course of the last several months.
 

foghlaim

Member
Joined
Feb 18, 2006
Messages
1,549
Points
36
Postural Hypotension

so that's what it called, i often wondered if it had a name.. i have t get up kinda slowly or i'll be fierce dizzy.. sometimes i even see lovely stars.. lol.

thanks for the info.

Hope you get it sorted soon TLC.
 

Daniel

Forum Supporter
MVP
Joined
Aug 5, 2004
Messages
20,758
Points
113
And all that next day my hands had the shakes and all that night.

My relative who takes Seroquel sometimes has this side effect. Unfortunately, there isn't a better a better drug for his bipolar disorder.

thats what happens to me if i don't eat, I shake, my stomach feels awful.

Seroquel can make one feel very hungry.

In short, Seroquel, like most other antipsychotics, has a more significant side effect profile than other psychiatric drugs.
 
Last edited:

Thelostchild

Member
Joined
Mar 11, 2006
Messages
669
Points
16
I let him know and Im suppost to stop taking it and call him tommarow and see how im doing. But I felt like I was going to pass out just a while ago.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
38,190
Points
113
Good. A lot of these things are more uncomfortable than dangerous, TLC, but it's always wise to check with your doctor if anything like this happens.
 

Thelostchild

Member
Joined
Mar 11, 2006
Messages
669
Points
16
yep. But its going to be a long night. Good thing that surgery channel is Discovery health channel.
 

Top Bottom